How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. R. Bora Your Own Question
Dr. R. Bora
Dr. R. Bora, Doctor
Category: Health
Satisfied Customers: 5233
Experience:  14 years experience in the emergency room.
11246089
Type Your Health Question Here...
Dr. R. Bora is online now
A new question is answered every 9 seconds

I have a tattoo of a heart on the top of my foot that has not

This answer was rated:

I have a tattoo of a heart on the top of my foot that has not healed right. I went to a dermatologist today and he said it was granulomatous dermatitis. He said I would need laser treatments to take care of it. Is that the only way? Dose that mean I won't have my tattoo any more.
Hello and welcome, I am happy to help you today.

How does you tattooed area look like now? Any bumps around the tattoo?

Is there any signs of infection like redness, pain and swelling in the top of your foot?

Any itching ?

I am still available online to respond after you answer my query / queries.
Customer: replied 3 years ago.

The heart is raised, it actually looks like a puffed heart. I received 6 injections of a steroid yesterday to combat the swelling and also itching. If I don't keep something on it like A&D ointment it gets really dry. There is no pain or infection. The heart is kind of hard...sort of like a callous. It does have red ink also. I hope that answers your questions. Thank you

Thanks Elizabeth.

I do not know if this can be diagnosed as granulomatous dermatitis which is a rare condition.
This is more likely to be eczematous hypersensitivity dermatitis owing to the dry skin that you have developed. This is characterized by swelling as well as itching and is more common than granulomatous dermatitis. The red ink is usually associated with such type of skin reactions.

Steroids are often the mode of treatment. However, if you do not seem to improve with steroids after a couple of shots, you may need laser therapy.

I hope my answer has helped you.


Please remember to rate my service positive once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond. Thank you!
Dr. R. Bora and 3 other Health Specialists are ready to help you
Thanks Elizabeth.

For any new questions, please request me as DR. BORA in the oepning statement of the question.